MAUDE Adverse Event Report: UNKNOWN ASPIREX; THROMBECTOMY & ATHERECTOMY

UNKNOWN ASPIREX; THROMBECTOMY & ATHERECTOMY
Model Number 80325
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a recanalization procedure, the wire allegedly broke inside the patient.It was further reported that prior to the wire breaking off, the catheter was allegedly caught on the wire after multiple flushes and wipe downs of the wire.Reportedly, the wire broke as the physician was re-entering the catheter into the sheath for a fourth pass.However, patient had a fogarty balloon through the access and changed the procedure to an open thrombectomy.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
The medical device manufacturer and manufacturing location for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2024).Device pending return.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing-related cause for this event.Investigation summary: the sample was returned for evaluation.A catheter and guidewire were physically investigated.The catheter showed no malfunction, the guidewire was broken 84 cm from the coiled tip.Therefore, the reported breakage of the guidewire can be confirmed.A clear root cause could not be identified but a broken guidewire represents a known inherent risk.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2024).H11: h6 (method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ASPIREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16601925
Report Number3008439199-2023-00034
Device Sequence Number5996644
Product Code DQX
UDI-Device Identifier07640142811329
UDI-Public(01)07640142811329
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80325
Device Catalogue Number80325
Device Lot Number220994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer05/13/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite